MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) BLAZER® II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M0044500THK20
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.A visual examination revealed that the device was returned in a right curve position.There is a dried blood on the tip.The seal is compromised on ring 2 and ring 3.There are striations on the insulation that suggest that the distal end has been twisted in a clockwise manner.There are parallel marks around the circumference of the insulation located approximately 2.6cm from the distal end.The marks start from the proximal end of ring 3 and extend approximately 0.5cm toward the handle.Continuity checks revealed no electrical shorts as checked manually using a multi-meter and test cable.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device passes through an 8fr gauge without difficulty.This device has an 8fr tip.X-ray indicated a broken wire on the proximal side of electrode ring 1, ring 2 and ring 3.It appears the wires are twisted in the distal end around the steering mechanism from the transition area to ring 3.The distal end was dissected.All three electrode wires were confirmed to be disconnected from the electrodes.A segment of the wire is still attached to each of the electrodes.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 23-jan-2018.It was reported that no signal occurred.A blazer® ii xp was selected for use.During procedure, when the blazer® was inserted into the body and the cable was connected, it was noted that there was no electrical signals.The physician attempted to replace the cable; however, issue was not resolved.Finally, the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, device analysis revealed that the seals on ring 2 and ring 3 were compromised.

Brand Name
BLAZER® II XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7248263
Report Number2134265-2018-00821
Device Sequence Number16393184
Product Code OAD
UDI-Device Identifier08714729452287
UDI-Public08714729452287
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model NumberM0044500THK20
Device Catalogue Number4500THK2
Device Lot Number19924622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2018
Initial Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1